Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

On acitrom for DVT, have acute shoulder and knee pain, cough and cold. Side effect of Acitrom?

Hi Doctor, I had DVT in left leg 8 months ago. I was hospitalized and treated in Fortis Hospital for ten Day. Since then I have been asked to be acitrom 4 mg with review every three months. My vascular surgeon suggests that I may need to be on acitrom lifelong as they could not establish any reason for DVT in the first place. Recently, I had acute pain in shoulders and knees followed by cough and cold. Can it be side effect of Acitrom? I am also on hisone 2.5 mg daily , eltroxin 100 mcg and testosterone 250 mg injection bi monthly.
Asked On : Tue, 2 Oct 2012
Answers:  2 Views:  180
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM !

Acitrom is a blood thinner (anticoagulant) and does not cause cough, cold, pain.
Its side effect is infact an excess effect of bleeding from unwanted areas.

If underdosed (effect varies widely) or have inadequate levels of INR, can cause new DVT. be watchful for new pain, swelling, breathlessness etc.

I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries.
Thank you and Good luck !
Answered: Tue, 2 Oct 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
Thanks for posting your query
Acitrom is an anticoagulant and it does not cause pain in the shoulder and knee, cough and cold as its side effects. Its side effect is bleeding from unusual sites if proper monitoring is not done by serial INR estimation. Desirable INR to maintain in acitrom therapy is between 2-3.

However your symptoms may be attributed from some other causes. It may be another thrombosis in the vein which may lead to minute embolism in the pulmonary artery. In this situation I advise you to have a chest x-ray PA view for that and if any other risk factors for DVT is not found then kindly exclude hereditary causes of recurrent DVT by mesuring pr c, pr s, factor 5 mutation, prothrombin gene mutation and anti-phospholipid antibody detection in your serum and consult your vascular surgeon.

Thank you.
Answered: Tue, 2 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor